Several months ago my doctor gave me a short course of an antibiotic (azithromycin) for bronchitis. I immediately noticed a change in my bowel movements that has continued until now. Previously, they almost always floated, but now they almost always sink. I'm also seeing more little balls. I also pass gas pretty often, but that has always been true. I did not change my diet or exercise. I've tried eating yogurt but see no effect from it. What's up?
Was the yogurt enriched with probiotics? Antibiotics help us but also kill off the good bacteria in our intestinal tract. It sounds also like you need a stool softener, fiber and lots of water. If these things don't help, I would see a Gastroeneterologist for an evaluation. Take care...
You may also want to consider trying some probiotics in capsule form. There are some very good brands on the market that include Culturelle, FloraQ, PB8 and Digestive Advantage-IBS (not for IBS alone).
I am scheduled to have ureteral stent removal with shock wave lithotripsy in one week. I felt I had a UTI so doctor prescribed Ciprofloxacin. After taking the antibiotic for a week I have now developed severe abdominal pain & cramping. I took my first ever Oxycodone 2 nights ago and then last night so I could sleep. However, I'm going to stop the Cipro since I believe that is causing havoc. I also have not had a bowel movement in 3 days.
Yes, I've had to take some strong antibiotics and then got sever diareah... Ended up having C Diff which was aweful! I ended up in the hospital twice in two weeks with low potasium and dehydration. Please go to your Dr. so that he/ she can test your stool!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.